View Full Version : New to ADD medicine, just started today.


makennamm
01-29-13, 03:54 AM
So I was diagnosed with adult ADHD a couple months ago (finally), and I am just now starting treatment.

I am 20 years old, 105 lbs 5'4" so they started me on 10 mg Metadate ER (I am supposed to gradually take more, up to 3 10-mg pills a day, this week so I can see how it effects me).

So far I have mixed feelings and would like a little advice on how to proceed.
Info:
-Took 10mg at noon.
-Around 1:00 pm I started to feel chest tightness and soreness (nothing severe enough to contact my doctor)
-I started feeling a headache and took an Aleve to ease the pain.
-After getting over the chest pain/shortness of breath I felt amazing. My brain no longer felt like the scattered mess it usually is and I could definitely focus much better (though still felt a little distracted at times).
-Around 7 pm I started feeling a kind of pressure/dryness of my eyes. I don't know what it was exactly, but it was uncomfortable.
-Around 8 pm I could tell all the effects were worn off completely, but still felt a large headache.

I really like the way this drug cleared my mind and made me able to focus... but all the side effects are a little too much!
Will these side effects ease up after taking the drug for a while or should I talk to my doctor about different medication? :confused:

Thanks :)

sarahsweets
01-29-13, 05:53 AM
sometimes its a dose issue sometimes its the wrong med. For me, anything from the methylphenidate family was no good but I had good control with amphetamines.

SquarePeg
01-29-13, 06:05 AM
Headaches are common but should pass, make sure you keep hydrated as you may not feel thirsty or hungry all day but a lot of minor side effects are caused by lack of fluids and/or food such as nausea, headaches, fatigue.

makennamm
01-29-13, 01:41 PM
Thanks for the advice :)

I was also wondering if I should be concerned about the chest pressure? I've read a lot of threads with people experiencing similar symptoms, but it is definitely a scary feeling!

GeordieDave
02-27-13, 04:15 AM
Hey welcome and good luck with the medication!

Before I start ritalin I have to go for an ECG test because there can be chest pain side affects with ritalin as it increases your heart rate. Make sure you tell your doctor next time you see him as it's important.